Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 31, NWS Grand Rapids, MI

March 28, 2021

NWS Grand Rapids, MI issued this small craft advisory at Mar 28, 2021, 7:06 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2021, 7:06 PM EDT (23:06 UTC)
Expired
Mar 29, 2021, 2:00 AM EDT
In force
7 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

967 
WHUS73 KGRR 282306
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
706 PM EDT Sun Mar 28 2021

LMZ844>849-290600-
/O.EXP.KGRR.GL.W.0007.000000T0000Z-210328T2300Z/
/O.NEW.KGRR.SC.Y.0031.210328T2306Z-210329T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
706 PM EDT Sun Mar 28 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 4 to 7 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 2 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
271 
WHUS73 KGRR 290625
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
225 AM EDT Mon Mar 29 2021

LMZ844>849-290730-
/O.EXP.KGRR.SC.Y.0031.000000T0000Z-210329T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
225 AM EDT Mon Mar 29 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have subsided considerably, therefore the 
advisory was allowed to expire at 200 AM.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 2:56 PM EDT, 4 hours 10 minutes earlier.

Area forecast discussion, Mar 28, 2:56 PM EDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
256 PM EDT Sun Mar 28 2021

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 256 PM EDT Sun Mar 28 2021

- Low pressure moves away with fair weather to follow

- Cold front brings chance of rain/wet snow Tuesday night

- Upper low brings snow showers on Thursday

&&

.DISCUSSION...(This evening through next Sunday)
Issued at 256 PM EDT Sun Mar 28 2021

- Low pressure moves away with fair weather to follow

Winds will diminish this evening and skies will clear with drying
and subsidence for Tuesday as heights rise in the wake of the
amplified H5 trough moving east. After a cold night, temperatures
will warm. with south winds increasing ahead of Northern Plains
low.

- Cold front brings chance of rain Tuesday night

The aforementioned low will eventually push a cold front into
Lower Michigan Tuesday night. The model QPF ranges from less than
a tenth of an inch to a quarter inch. Given the synoptic set up
and the lack of expected northward transport of deep moisture, the
lighter amounts seem the most likely. P-type could be an issue as
forecast soundings suggest mix to snow is possible by late Tuesday
night. Light amounts and marginal skin temps suggest no impacts to
travel.

- Upper low brings snow showers on Thursday

Cold upper low moves south on Wednesday and is centered over
Michigan on Thursday with some diurnal enhancement of showers.
Looks plenty cold enough for snow showers with possible snow
pellets and graupel for any stronger updrafts, which could be
heavy enough to coat the ground.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 140 PM EDT Sun Mar 28 2021

West to northwest winds will gust over 30 knots through the
afternoon then diminish to less than 10 knots this evening. MVFR
conditions will continue this evening before skies clear out
around midnight.

&&

.MARINE...
Issued at 256 PM EDT Sun Mar 28 2021

Gale warning continues through the afternoon and will be replaced
by a Small Craft Advisory this evening as winds diminish. Another
Gale Warning may be needed for Monday night into Tuesday.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Gale Warning until 7 PM EDT this evening for LMZ844>849.

&&

SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...Ostuno
MARINE...Ostuno
Hazardous weather outlook, Mar 28, 5:38 AM EDT, 13 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
538 AM EDT Sun Mar 28 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-290945-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
538 AM EDT Sun Mar 28 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Some light snow accumulation is expected across Central Lower
Michigan today. Accumulations of trace amounts to around an inch
may occur. Little to no impact is expected to travel.

Wind gusts to around 40 mph are possible today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A windy period is expected from Monday night into Tuesday. Wind
gusts during this time frame may approach 40 mph again.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-290945-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
538 AM EDT Sun Mar 28 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Gale force winds are expected today on Lake Michigan which will
build wave heights to 7 to 11 feet. Waves will subside tonight,
but hazardous conditions will persist much of the night.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Hazardous conditions for most water craft are expected from
Monday afternoon through Tuesday as strong southerly winds occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

DUKE

In the hours before

Local storm report, Mar 28, 5:30 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
530 PM EDT SUN MAR 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     NON-TSTM WND GST 2 W GRAND HAVEN         43.06N 86.26W
03/28/2021  M46 MPH          LMZ846             MI   MESONET

            MESONET STATION XGHL GRAND HAVEN LIGHT.

1257 PM     NON-TSTM WND GST 4 WNW ROOSEVELT PARK    43.22N 86.35W
03/28/2021  M45 MPH          LMZ847             MI   MESONET

            MESONET STATION XMSK MUSKEGON NORTH
            BREAKWATER LIGHT.

0112 PM     NON-TSTM WND GST MACATAWA                42.77N 86.20W
03/28/2021  M44 MPH          OTTAWA             MI   BUOY

            BUOY STATION HLNM4 HOLLAND HARBOR.

0230 PM     NON-TSTM WND GST 3 ENE SANDSTONE         42.27N 84.47W
03/28/2021  M44 MPH          JACKSON            MI   ASOS

            ASOS STATION KJXN JACKSON COUNTY-REYNOLDS
            FIELD AIRPORT.

1257 PM     NON-TSTM WND GST 2 NNW SAUGATUCK         42.68N 86.22W
03/28/2021  M44 MPH          LMZ845             MI   MESONET

            MESONET STATION XSTK SAUGATUCK PIER.

0349 PM     NON-TSTM WND GST 2 S HOLLAND             42.75N 86.10W
03/28/2021  M43 MPH          ALLEGAN            MI   ASOS

            ASOS STATION KBIV W MICH REGIONAL ARPT.

0350 PM     NON-TSTM WND GST 4 WNW ROOSEVELT PARK    43.23N 86.34W
03/28/2021  M43 MPH          MUSKEGON           MI   MESONET

            MESONET STATION MKGM4 3 WNW ROOSEVELT PARK.

1231 PM     NON-TSTM WND GST 5 SW WHITEHALL          43.37N 86.42W
03/28/2021  M42 MPH          MUSKEGON           MI   MESONET

            MESONET STATION DW2963 WHITEHALL.

0135 PM     NON-TSTM WND GST 1 ENE NORTON SHORES     43.17N 86.23W
03/28/2021  M41 MPH          MUSKEGON           MI   ASOS

            ASOS STATION KMKG MUSKEGON COUNTY AIRPORT.

0240 PM     NON-TSTM WND GST 8 NNW LUDINGTON         44.05N 86.51W
03/28/2021  M41 MPH          MASON              MI   MESONET

            MESONET STATION BSBM4 7 NW LUDINGTON.

0345 PM     NON-TSTM WND GST 3 NNE EDGEMONT PARK     42.78N 84.58W
03/28/2021  M41 MPH          CLINTON            MI   ASOS

            ASOS STATION KLAN LANSING.

0105 PM     NON-TSTM WND GST 17 W KEELER             42.12N 86.49W
03/28/2021  M41 MPH          LMZ844             MI   MESONET

            MESONET STATION XSTJ ST. JOSEPH PIER.

0240 PM     NON-TSTM WND GST 1 SSE SPRINGFIELD       42.32N 85.23W
03/28/2021  M40 MPH          CALHOUN            MI   ASOS

            ASOS STATION KBTL BATTLE CREEK EXECUTIVE
            AIRPORT.

0200 PM     NON-TSTM WND GST 1 W SOUTH HAVEN         42.40N 86.29W
03/28/2021  M40 MPH          LMZ844             MI   MESONET

            MESONET STATION SVNM4 SOUTH HAVEN.

0137 PM     NON-TSTM WND GST 2 SSW CASCADE           42.88N 85.52W
03/28/2021  M39 MPH          KENT               MI   ASOS

            ASOS STATION KGRR GERALD R FORD INTL.

0159 PM     NON-TSTM WND GST 3 NE PORTAGE            42.23N 85.55W
03/28/2021  M39 MPH          KALAMAZOO          MI   ASOS

            ASOS STATION KAZO KZOO/BATTLE CREEK INTL
            AIRPORT.

0147 PM     NON-TSTM WND GST 3 NE SHELBY             43.64N 86.33W
03/28/2021  M37 MPH          OCEANA             MI   MESONET

            MESONET STATION AU347 HART-SHELBY OCEANA
            COUNTY AIRPOR.

0316 PM     NON-TSTM WND GST 4 S IONIA               42.93N 85.07W
03/28/2021  M37 MPH          IONIA              MI   AWOS

            AWOS STATION KY70 IONIA COUNTY ARPT.

0425 PM     NON-TSTM WND GST 3 NE SHELBY             43.64N 86.33W
03/28/2021  M37 MPH          OCEANA             MI   AWOS

            AWOS STATION C049 2 NE SHELBY.

0212 PM     NON-TSTM WND GST 3 SW CEDAR SPRINGS      43.20N 85.59W
03/28/2021  M36 MPH          KENT               MI   MESONET

            MESONET STATION AV534 CEDAR SPRINGS.

0258 PM     NON-TSTM WND GST 2 WSW GOBLES            42.35N 85.92W
03/28/2021  M36 MPH          VAN BUREN          MI   MESONET

            MESONET STATION EW1083 GOBLES.

&&

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.